Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 10, NWS Eureka, CA

January 24, 2017

NWS Eureka, CA issued this small craft advisory at Jan 24, 2017, 2:42 PM PST. It took effect at Jan 25, 2017, 4:00 PM PST. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2017, 2:42 PM PST (22:42 UTC)
In effect from
Jan 25, 2017, 4:00 PM PST
Expired
Jan 27, 2017, 3:06 PM PST
In force
47 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

636 
WHUS76 KEKA 242242
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
242 PM PST TUE JAN 24 2017

PZZ450-470-250645-
/O.CON.KEKA.SC.Y.0009.000000T0000Z-170124T2300Z/
/O.NEW.KEKA.SC.Y.0010.170126T0000Z-170127T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
242 PM PST TUE JAN 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM PST
FRIDAY. 

* WINDS...NE WIND 5 TO 15 KT BECOMING SOUTHERLY DURING
  WEDNESDAY...THEN RETURNING TO NORTHERLY ON THURSDAY.

* WAVES...SEAS WILL BUILD TO 15 FEET AT 20 SECONDS DURING
  WEDNESDAY NIGHT...THEN SUBSIDE TO 10 FEET AT 16 SECONDS BY
  FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE
STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND
INEXPERIENCED MARINERS.

&&

$$

PZZ455-475-250645-
/O.EXT.KEKA.SC.Y.0009.000000T0000Z-170125T0600Z/
/O.NEW.KEKA.SC.Y.0010.170126T0000Z-170127T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
242 PM PST TUE JAN 24 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM PST
FRIDAY. 

* WINDS...NE WIND 5 TO 15 KT BECOMING SOUTHERLY DURING
  WEDNESDAY...THEN RETURNING TO NORTHERLY ON THURSDAY.

* WAVES...W SWELL 12 FEET WITH WAVE PERIODS OF AROUND 12 SECONDS
  WILL SUBSIDE THIS EVENING. SEAS WILL THEN REBUILD TO 15 FEET AT
  20 SECONDS DURING WEDNESDAY NIGHT...THEN SUBSIDE TO 10 FEET AT
  16 SECONDS BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE
STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND
INEXPERIENCED MARINERS.

&&

$$
13 follow-up statements
129 
WHUS76 KEKA 250429
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
829 PM PST TUE JAN 24 2017

PZZ455-475-251230-
/O.CAN.KEKA.SC.Y.0009.000000T0000Z-170125T0600Z/
/O.CON.KEKA.SC.Y.0010.170126T0000Z-170127T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
829 PM PST TUE JAN 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
10 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

* WINDS...NE WIND 5 TO 15 KT BECOMING SOUTHERLY DURING 
  WEDNESDAY...THEN RETURNING TO NORTHERLY ON THURSDAY. 

* WAVES...W SWELL 12 FEET WITH WAVE PERIODS OF AROUND 12 SECONDS 
  WILL SUBSIDE THIS EVENING. SEAS WILL THEN REBUILD TO 15 FEET 
  AT 20 SECONDS DURING WEDNESDAY NIGHT...THEN SUBSIDE TO 10 FEET 
  AT 16 SECONDS BY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-470-251230-
/O.CON.KEKA.SC.Y.0010.170126T0000Z-170127T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
829 PM PST TUE JAN 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
10 AM PST FRIDAY...

* WINDS...NE WIND 5 TO 15 KT BECOMING SOUTHERLY DURING 
  WEDNESDAY...THEN RETURNING TO NORTHERLY ON THURSDAY. 

* WAVES...SEAS WILL BUILD TO 15 FEET AT 20 SECONDS DURING 
  WEDNESDAY NIGHT...THEN SUBSIDE TO 10 FEET AT 16 SECONDS BY 
  FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$
373 
WHUS76 KEKA 251026
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
226 AM PST WED JAN 25 2017

PZZ450-455-470-475-251830-
/O.CON.KEKA.SC.Y.0010.170126T0000Z-170127T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
226 AM PST WED JAN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM PST FRIDAY...

* WINDS...WINDS BECOMING SOUTHERLY THIS MORNING...THEN RETURNING
  TO NORTHERLY ON THURSDAY.

* WAVES...SEAS WILL BUILD TO 15 FEET AT 20 SECONDS DURING TONIGHT...THEN
  SUBSIDE TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$
409 
WHUS76 KEKA 251638
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
838 AM PST WED JAN 25 2017

PZZ450-455-470-475-260045-
/O.CON.KEKA.SC.Y.0010.170126T0000Z-170127T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
838 AM PST WED JAN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM PST FRIDAY...

* WINDS...WINDS BECOMING SOUTHERLY THIS MORNING...THEN RETURN TO
  NORTHERLY ON THURSDAY.

* WAVES...SEAS WILL BUILD TO 15 FEET AT 20 SECONDS DURING 
  TONIGHT...THEN SUBSIDE TO 10 FEET AT 16 SECONDS BY FRIDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$
798 
WHUS76 KEKA 252211
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
211 PM PST WED JAN 25 2017

PZZ450-455-470-475-260615-
/O.EXT.KEKA.SC.Y.0010.170126T0000Z-170128T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
211 PM PST WED JAN 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY...

* WINDS...SOUTHERLY WINDS 5 TO 15 KT BECOMING NORTHERLY DURING
  THURSDAY NIGHT.

* WAVES...SEAS WILL BUILD TO 15 FEET AT 20 SECONDS TONIGHT...THEN
  SUBSIDE TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$
394 
WHUS76 KEKA 260451
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
851 PM PST WED JAN 25 2017

PZZ450-455-470-475-261300-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
851 PM PST WED JAN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WINDS...SOUTHERLY WINDS 5 TO 15 KT BECOMING NORTHERLY DURING 
  THURSDAY NIGHT. 

* WAVES...SEAS WILL BUILD TO 15 FEET AT 20 SECONDS TONIGHT...
  THEN SUBSIDE TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$
444 
WHUS76 KEKA 261039
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
239 AM PST THU JAN 26 2017

PZZ450-455-470-475-261845-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
239 AM PST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WINDS...SOUTHERLY WINDS 5 TO 15 KT BECOMING NORTHERLY TONIGHT.

* WAVES...SEAS AROUND 14 TO 16 FEET AT 20 SECONDS THROUGH THIS
  AFTERNOON...THEN SUBSIDE TO 10 FEET AT 16 SECONDS BY FRIDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$
274 
WHUS76 KEKA 261646
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
846 AM PST THU JAN 26 2017

PZZ450-455-470-475-270100-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
846 AM PST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM FRIDAY...

* WAVES...SEAS AROUND 14 TO 16 FEET AT 20 SECONDS THROUGH THIS
  AFTERNOON...THEN SUBSIDING TO 10 FEET AT 16 SECONDS BY FRIDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR SEAS MEANS THAT WAVES WILL BE STEEP
ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND
INEXPERIENCED MARINERS.

$$
403 
WHUS76 KEKA 262300
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PST THU JAN 26 2017

PZZ450-455-470-475-270700-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
300 PM PST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM FRIDAY...

* WAVES...SEAS 12 TO 14 FEET AT 17 SECONDS THIS EVENING... 
SUBSIDING TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR SEAS MEANS THAT WAVES WILL BE STEEP
ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND
INEXPERIENCED MARINERS.

$$
704 
WHUS76 KEKA 270041
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
441 PM PST THU JAN 26 2017

PZZ450-455-470-475-270845-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
441 PM PST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WAVES...SEAS 12 TO 14 FEET AT 17 SECONDS THIS EVENING... 
  SUBSIDING TO 10 FEET AT 16 SECONDS BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR SEAS MEANS THAT WAVES WILL BE STEEP
ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND
INEXPERIENCED MARINERS.

$$
317 
WHUS76 KEKA 270453
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
853 PM PST THU JAN 26 2017

PZZ450-455-470-475-271300-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
853 PM PST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WAVES...SEAS 11 TO 15 FEET AT 16 SECONDS... SUBSIDING TO 10 
FEET AT 16 SECONDS BY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR SEAS MEANS THAT WAVES WILL BE STEEP
ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND
INEXPERIENCED MARINERS.

$$
417 
WHUS76 KEKA 271053
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
253 AM PST FRI JAN 27 2017

PZZ450-455-470-475-271900-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
253 AM PST FRI JAN 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WAVES...SEAS 10 TO 12 FEET AT 16 SECONDS...SUBSIDING SLIGHTLY
  BELOW 10 FEET BY LATER THIS AFTERNOON. SEAS WILL GRADUALLY FALL
  TO 6 TO 8 FEET BY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR SEAS MEANS THAT WAVES WILL BE STEEP
ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND
INEXPERIENCED MARINERS.

$$
985 
WHUS76 KEKA 271704
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
904 AM PST FRI JAN 27 2017

PZZ450-455-470-475-280000-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
904 AM PST FRI JAN 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS 
AFTERNOON...

* WAVES...SEAS 10 TO 12 FEET AT 16 SECONDS...SUBSIDING SLIGHTLY 
  BELOW 10 FEET BY LATER THIS AFTERNOON. SEAS WILL GRADUALLY 
  FALL TO 6 TO 8 FEET BY MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR SEAS MEANS THAT WAVES WILL BE STEEP
ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND
INEXPERIENCED MARINERS.

$$
274 
WHUS76 KEKA 272306
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
306 PM PST FRI JAN 27 2017

PZZ450-455-470-475-280015-
/O.CAN.KEKA.SC.Y.0010.000000T0000Z-170128T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
306 PM PST FRI JAN 27 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 4:50 AM PST, 9 hours 52 minutes earlier.

Area forecast discussion, Jan 24, 4:50 AM PST, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
450 AM PST Tue Jan 24 2017

.SYNOPSIS...High pressure will build toward the coast today
providing dry weather through most of the day on Wednesday. A weak
front will approach the coast late on Wednesday and may produce
some light showers by Wednesday night. Ridging will return later
in the week bringing dry weather through the weekend.

&&

.DISCUSSION...Radar has been showing isolated returns over the
eastern fringes of Trinity county as well as the eastern and far
southern portions of Mendocino county early this morning. The
NAM and HRRR looked to have the best handle on the upslope/wrap
around precip. Both models indicate isolated showers persisting
early this morning, then rapidly decaying shortly after sunrise
as a surface low west of SFO bay slides southward. Except for
some patches of fog and low clouds in the interior valleys and
the residual showers, it is shaping up to be a fine day with
bountiful sunshine.

Upper level ridging offshore will edge closer to the coast
tonight as an upper trough west of 140W pushes eastward. Expect
mostly clear skies with colder overnight temperatures. Some fog
and low clouds will probably develop overnight in the interior
valleys.

All the models have a weakening front approaching the coast
on Wednesday. Expect we will see an increase in at least high
level clouds during the day on Wed. The latest NAM, GFS and ECMWF
have slowed down the front which will most likely stall and
become stationary offshore before reaching the coast. The front
will meander offshore near the coastline Wed night which may be
the best opportunity for receiving light rain. Expect the boundary
to dissipate by early Thu morning. The NAM and BUFKIT profiles
indicate the boundary layer moistening up Wed night, however the
NAM may be overdone with the shallow push of moist air. If we do
receive any precip, expect it to be fairly light with perhaps a
few hundredths by early Thu morning.

Upper level ridging will spring back up later on Thu and hold
over the region through the weekend. The forecast for the rest of
the period is looking quite dry. It is very typical for the
interior valleys to cloud up and fog up during the night and early
morning hours when skies clear out this time of year. The air
mass does warm up over the weekend and coastal stratus may become
more problematic. The ridge should start to flatten out and
weaken early next week. The GFS and ECMWF bring a front toward
the coast on Tue which will be our next chance of rain.

&&

.AVIATION...Overnight, clearing skies took place as the low
continues to move south towards Baja California. The northeasterly
offshore flow in the low level transported drier air from the
interior into NW California. Crescent City and Arcata airports
reported clear skies early this morning. There were still some
lingering showers and clouds over Ukiah area. However, do expect
the clearing skies to reach them later this morning. All
terminals should see clear skies through the day today. However,
the next system will bring in high clouds to the area terminals
this evening into the overnight hours. Conditions should remain
VFR for all terminals. /RCL

&&

.MARINE...This morning, seas are subsiding as the westerly swell
dissipates. With the lowering wave heights, downgraded the Hazardous
Seas Warning into Small Craft Advisory. The small craft advisory is
good until 9 am this morning for the northern waters, while it is
good until 3 pm this afternoon for the southern waters. Light to
moderate north winds are in store for today as the low pressure area
continues to head south towards Baja California.

Winds will shift back to the south tomorrow as a weak weather front
moves towards NW California. Winds will be fairly light and variable
after that as pressure gradient over the area remains weak.

We will have another significant westerly swell group moving into
the NW California waters Wednesday evening into Thursday. The wave
height is progged to be up to 16 feet. However, the wave period will
be as long as 20 seconds. /RCL

&&

.BEACH HAZARDS (HIGH SURF AND SNEAKER WAVE POTENTIAL)...NW
California is finally out of the threat of high surf. The westerly
swell has subsided early this morning. However, we won't have too
much of a break before the hazardous conditions return to area
beaches. Models are showing sneaker wave potential tomorrow
afternoon into the evening hours, ahead of the next high surf
event. The next high surf event is expected to impact area beaches
late Wednesday night into Thursday. Right now, models are showing
the surf heights around 22 to 25 feet, which is in the range of
high surf advisory. /RCL

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.

NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PST this morning for PZZ450-470.
Small Craft Advisory until 3 PM PST this afternoon for PZZ455-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 24, 4:52 AM PST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
452 AM PST TUE JAN 24 2017

CAZ101-103-104-109-251300-
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
MENDOCINO COAST-
452 AM PST TUE JAN 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A LONG PERIOD WESTERLY SWELL WILL BRING A THREAT FOR SNEAKER
WAVES WEDNESDAY AFTERNOON AND EVENING.

SWELL HEIGHTS WILL BUILD WEDNESDAY NIGHT AND HIGH SURF CONDITIONS
ARE PROBABLE BY EARLY THURSDAY MORNING. BREAKERS AROUND 22 TO 25
ARE EXPECTED PRIMARILY ALONG WEST AND NORTHWEST FACING BEACHES
THROUGH THE DAY ON THURSDAY.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ102-105>108-110>113-251300-
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR-
SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR-
452 AM PST TUE JAN 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 2:24 AM PSTSmall Craft AdvisoryEKA18 hr
Jan 24, 2:57 PM PSTHigh Surf AdvisoryEKADel Norte, Humboldt, Mendocino49 hr

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.